|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Pressure in lower abdomen
I started taking this pill because I haven't had a period for six years now my stomack cramps up I am emotional my breast hurt and I am feelilotslot of pressure in my lower abdomen. Plus I am very emotional and it doesn't take much to setbme off. I have had loss of sexual drive is it possible because of the hormones that I might be pregnant even though I don't have my period.
Subj: Early period
I have been on the pill for almost 10 months and never had any problems. This month however I got my period 2 weeks earlier than usual. Should I keep taking the pill?
AskDocWeb: There are several reasons a period might start early or late. Missing pills, changes in hormone levels, stress, etc. can cause this. It sometimes seems like mother nature just throws you a curve ball. Every once in a while you get an unusual period, sometimes late and sometimes early. Most of the time this is not something to worry about but it is a reason to check with your doctor.
Subj: Could I be pregnant?
I have been taking ortho tri cylcen since January of this year. A couple months ago I missed a few pills and I decided to wait for my next period and start over with another pack. I started my pills on Sunday the 29th of August and I have been taking them ever since. On Wednesday the 11th of this month (Sept) I had unprotected sex and my boyfriend did ejaculate in me and he has every day since then. Two days after he came in me for the first time we were having sex again and I started to bleed. I thought I had just started my period so I put a tampon in. I took it out an hr later and I wasn't bleeding at all and I haven't since that day. It's now Sept. 23rd and Im having certain symptoms that I haven't had before such as nausea, cramping, back pain, and breast enlargement and tenderness. I have read that these are some of the side effects from taking Ortho Tri Cyclen but I have a gut feeling that maybe I could be pregnant. I have taken these pills for a long time now and I have never had any of these symptoms. All these other websites are very misleading. Any advice or comments you can give me are greatly appreciated. Thank you!
AskDocWeb: A home pregnancy test is great for giving peace of mind. Many times they are just as accurate as the test they do at the doctor's office. If you use two tests a week apart then you would know for sure one way or the other.
Subj: How long does it take to be effective?
Hi I had a question I was on ortho tri cyclen for 13 days and had unprotected sex. My doctor told me I should wait a week before having sex without protection so I listened. But then I started reading stuff and it said to wait a month I'm very afraid that I might be pregnant. I haven't had any symptoms this is about 10 days after. But I'm very stressed so I'm on my sugar pills and still haven't started. I'm only on the 3rd day of them. Could I be pregnant?
AskDocWeb: The length of time needed to reach maximum protection varies with different birth control pills. For Ortho Tri-Cyclen it takes one week to reach full strength in the body. That is why a back-up form of birth control is recommended during the first seven days. As long as you haven't missed any pills you should be okay.
Subj: Weight gain?
I have been on ortho-tri cyclen for about 4 months now, and i have gained about 7 lbs. does this pill cause weight gain???
AskDocWeb: Both weight gain and weight loss have been associated with on Ortho Tri-Cyclen, although a there are many more reports of weight gain than loss.
Subj: Change in menstruation
I had been taking Ortho tricyclen low dose for 5 years already, Yes its true about those behavior stuff like being moody, irritable sometimes. What bothers me right now, i had my menstruation, when i was on the last row of my pills which usual to me, now i got to start my new refill 3 of the white pills ok in my 4th pills i had menstruation again same way to the 5 or 6 pills...Is this normal? Thanks,
AskDocWeb: With that much of a change in menstruation, it sounds like it is time to check with your doctor.
Subj: Unprotected sex?
I'm starting my period on my first pack of pills and my boyfriend is gonna come over right after the inactive pills end. So I'm curious if it would be okay for me to have unprotected sex (and him finishing inside) during the first week of the second pack.
AskDocWeb: The caution about using a back-up form of birth control applies to two situations. The first situation is during the first seven days of the first pack of birth control pills. That doesn't apply to packs after the first one. The second situation is when birth control pills are missed. If you haven't missed any pills then you have the maximum protection against conception that the pill provides. Of course that doesn't protect you from sexually transmitted diseases.
Subj: Swollen glands
i just started taking otc 3 days ago because my cycle was all out of wack from depo. well after taking the first pill i felt very sick the next day, now on day three the glans in my neck are becoming in larged and very sore in some areas. is that normal or should i stop taking it. what i mean is, is the soreness from the otc?
AskDocWeb: Swelling in the glands typically indicates some kind of infection. It is not a side effect of birth control pills.
Subj: Hair loss and curliness
Is it possible that ortho can cause hair loss and my hair to lose its curl? I have noticed a definite change in the texture or my hair since using this pill. If I change the birth control pill I am on will my hair regain its curliness? Thanks,
AskDocWeb: Hair loss has been associated with oral contraceptives and this has been neither confirmed nor refuted by the manufacturers. You may want to make a careful check of the side effects when considering other oral contraceptives. It appears that a change in the curliness of hair is not one of the things they kept track of in the clinical trials.
Subj: Switching from Lo back to Ortho Tri-Cyclen
I have been on ortho tri-cyclen lo for about 5 years. Recently the clinic has stopped carrying Lo and has switched me over to the regular kind. I remember I was extremely nauseous and would get constant migraines. I have seen and heard of several switches from Regular to lo, but not the reverse. I was just curious, if more estrogen could possibly be a bad thing after receiving low doses for more than a few years?
AskDocWeb: As shown by the feedback, there are a growing number of women who are disappointed with the side effects produced by Ortho Tri-Cyclen Lo. The long-term effect of higher doses of estrogen are not yet fully known. Different studies have produced conflicting results. That is why it is important to talk to your doctor about the potential benefits and risks.
Subj: Latent allergic reaction?
I have been on Lo for years. I have had a little weight gain, and I am a very active person. In the past year I have started to develop a skin irritation on my neck. It started as the size of a penny and only occurs when I am working out and sweating, or when I am reading in bed and the skin creases and I start sweating. It is now spread to my entire front of my neck/throat. When it flares up it burns and becomes very red and blotchy. the skin is now rough and feels less healthy. No cortisone creams help nor does allergy medications. Is this a latent allergic reaction?
AskDocWeb: The rash (hives) of an allergic reaction are typically not confined to one area of the body. An allergic reaction with Ortho Tri-Cyclen Lo is unlikely but it is possible and requires immediate medical attention. The signs of an allergic reaction include hives, swelling of the face lips, tongue, or throat, numbness or weakness, problems breathing, confusion, vision problems, problems with speech, chest pain, migraine headaches, jaundice, edema, dark urine, or depression. If you exhibit any of these symptoms, contact your healthcare provider immediately.
Subj: Question about starting Ortho Tri-Cyclen Lo
I started tri-cyclen lo in the middle of a cycle because my period was pretty irregular, and I wasn't aware that you are supposed to start the first pack in the beginning of your cycle. I have been taking the pills consistently for three weeks at the same time every night, but was wondering if this changes my chances of getting pregnant? I had light bleeding on day 14 of the pill, and am now on day 20 with a continual light flow. I was wondering if I should continue to take the placebo, or start the next pack after the 21st day? Thank-you,
AskDocWeb: Starting the pill in the middle of a cycle has already thrown off the timing of your cycle. We suggest you talk to your doctor in order to avoid adding to your problems.
Read more feedback
Report - 154 - 155 - Page 156 - 157 - 158 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.